Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 38, NWS Honolulu, HI

October 4, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Oct 4, 2007, 11:11 PM HST for Kalawao County, Hawaii. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2007, 11:11 PM HST (09:11 UTC)
Expired
Oct 6, 2007, 2:55 AM HST
In force
28 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 9.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 050911
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1111 PM HST THU OCT 4 2007

...WINDS INCREASING ACROSS HALEAKALA SUMMIT...

.A DEEPENING TRADE WIND LAYER HAS PLACED THE INVERSION NEAR THE
HALEAKALA SUMMIT THIS EVENING...CAUSING LOCALIZED WIND
ACCELERATION. WINDS ACROSS HALEAKALA SUMMIT SHOULD DECREASE BY
FRIDAY EVENING.

HIZ022-052215-
/O.NEW.PHFO.WI.Y.0038.071005T0911Z-071006T0400Z/
HALEAKALA SUMMIT-
1111 PM HST THU OCT 4 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. 

HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS AT OR JUST ABOVE
THE 30 MPH ADVISORY THRESHOLD. THESE WINDS WILL CONTINUE
OVERNIGHT...LASTING THROUGH MOST OF FRIDAY BEFORE DECREASING BELOW
ADVISORY THRESHOLD FRIDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
POWELL
3 follow-up statements
000 
WWHW70 PHFO 051355
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
355 AM HST FRI OCT 5 2007

...WINDS REMAIN HIGH ACROSS HALEAKALA SUMMIT...

.A DEEPENING TRADE WIND LAYER HAS PLACED THE INVERSION NEAR THE
HALEAKALA SUMMIT THIS MORNING...CAUSING LOCALIZED WIND ACCELERATION.
WINDS ACROSS HALEAKALA SUMMIT SHOULD DECREASE BY THIS EVENING.

HIZ022-060300-
/O.CON.PHFO.WI.Y.0038.000000T0000Z-071006T0400Z/
HALEAKALA SUMMIT-
355 AM HST FRI OCT 5 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS AT OR ABOVE THE 30
MPH ADVISORY THRESHOLD. THESE WINDS WILL CONTINUE THROUGH MOST OF
TODAY BEFORE DECREASING BELOW ADVISORY THRESHOLD THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 060153
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 PM HST FRI OCT 5 2007

...WINDS REMAIN HIGH ACROSS HALEAKALA SUMMIT...

.A SHALLOW TRADE WIND LAYER WILL DEEPEN TONIGHT...PLACING THE
INVERSION NEAR THE HALEAKALA SUMMIT...CREATING A LOCALIZED WIND
ACCELERATION. WINDS ACROSS HALEAKALA SUMMIT WILL INCREASE AGAIN
THIS EVENING...THEN DIMINISH ON SATURDAY.

HIZ022-061600-
/O.EXT.PHFO.WI.Y.0038.000000T0000Z-071006T1600Z/
HALEAKALA SUMMIT-
353 PM HST FRI OCT 5 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

HALEAKALA SUMMIT OBSERVATIONS SHOW WIND SPEEDS HAVE DECREASED TO
20 MPH THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN
THIS EVENING TO 30 MPH...AND CONTINUE THROUGH THE NIGHT

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRAVENDER
000 
WWHW70 PHFO 061255
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
255 AM HST SAT OCT 6 2007

...WINDS HAVE DECREASED ACROSS HALEAKALA SUMMIT ON MAUI...

.WINDS HAVE FALLEN BELOW 30 MPH ON HALEAKALA SUMMIT...PROMPTING
CANCELLATION OF THE WIND ADVISORY THERE.

HIZ022-061400-
/O.CAN.PHFO.WI.Y.0038.000000T0000Z-071006T1600Z/
HALEAKALA SUMMIT-
255 AM HST SAT OCT 6 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR HALEAKALA SUMMIT ON MAUI. 

HALEAKALA SUMMIT OBSERVATIONS SHOW WINDS BETWEEN 20 AND 25 MPH AND
DECREASING...WITH NO EXPECTATION OF AN INCREASE TO 30 MPH IN THE
NEAR FUTURE. THE WIND ADVISORY IS THEREFORE CANCELLED.

$$
POWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Oct 4, 8:30 PM HST, 2 hours 41 minutes earlier.

Area forecast discussion, Oct 4, 8:30 PM HST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST THU OCT 4 2007

.SYNOPSIS...
TRADE WIND WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS HIGH
PRESSURE PERSISTS TO OUR NORTH. TRADE WIND SPEEDS WILL DECREASE BY
NEXT WEDNESDAY AS THIS HIGH PRESSURE WEAKENS. CLOUDS AND SHOWERS
WILL FAVOR WINDWARD AND MAUKA AREAS...WITH A FEW SHOWERS REACHING
LEEWARD AREAS DURING TIMES OF STRONGER TRADES...ESPECIALLY AT NIGHT.

&&

.DISCUSSION...
THE LARGE 1035 MB HIGH NEAR 39N151W...FAR NORTH OF THE MAIN HAWAIIAN
ISLANDS...HAS REACHED ITS PEAK STRENGTH. THIS HIGH IS DRIVING 20 TO
25 MPH TRADE WINDS ACROSS WINDWARD HAWAIIAN WATERS...WITH 15 TO 20
MPH WINDS REACHING WINDWARD AND EXPOSED LAND AREAS OF THE ISLANDS.
WIND SPEEDS ARE HIGHER...IN THE 25 TO 30 MPH RANGE...IN THE CHANNELS
AND ACROSS TRADITIONALLY WINDIER WATERS. SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR ALL CHANNELS...KAUAI NORTHWEST WATERS...MAALAEA
BAY AND FOR WATERS SOUTH OF THE BIG ISLAND.

SATELLITE LOOPS SHOW A SERIES OF SHOWERY CLOUD BANDS EMBEDDED IN THE
TRADES UPWIND FROM THE ISLANDS. WHILE WE EXPECT A CONTINUED STREAM
OF MOISTURE TO TRIGGER WINDWARD AND MAUKA SHOWERS THROUGH EARLY NEXT
WEEK...A SHOWER BAND 200 TO 300 MILES UPWIND FROM THE ISLANDS MAY
INCREASE THIS COVERAGE A BIT THIS WEEKEND. AFTERNOON SOUNDINGS SHOW
A TRADE WIND INVERSION NEAR 8200 FEET...WITH SLIGHTLY DRIER
CONDITIONS VERSUS 24 HOURS AGO. MODELS SHOW INVERSION HEIGHTS WILL
INCREASE THIS WEEKEND...ALLOWING SHOWER-BEARING CLOUDS TO BUILD
TALLER. AN UPPER TROUGH EXPECTED TO DEVELOP TO OUR NORTHWEST WILL
PLACE THE MAIN ISLANDS BENEATH THE EXIT REGION OF A 50 MPH JETSTREAK
THIS WEEKEND...POSSIBLY ENHANCING TRADE SHOWER INTENSITY A BIT.

MODELS SHOW A GRADUAL EROSION IN THE STRENGTH OF THE HIGH THROUGH
THE WEEKEND AS A TROUGH BEGINS TO CUT INTO IT FROM THE NORTHWEST.
THE WEAKENING HIGH WILL ALSO BE PUSHED TO THE SOUTHEAST...WITH THE
ASSOCIATED RIDGE TRAILING WEST OF THE HIGH GRADUALLY BEING PUSHED
SOUTH TOWARDS THE MAIN ISLAND CHAIN. TRADE WIND SPEEDS WILL REMAIN
ABOUT WHERE THEY ARE NOW THROUGH MONDAY AS THE EFFECTS OF SOUTHWARD
MOVEMENT AND WEAKENING OFFSET EACH OTHER. HOWEVER...BY WEDNESDAY THE
RIDGE WILL BE JUST NORTH OF THE ISLANDS AND WIND SPEEDS WILL
DECREASE DRAMATICALLY. WHILE LIGHT TRADE WINDS SHOULD CONTINUE
ACROSS MOST AREAS...WE COULD SEE SEA BREEZE DEVELOPMENT ALONG
SHELTERED LEEWARD COASTS DURING THE AFTERNOON.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST
WATERS-KAUAI CHANNEL-KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST
WATERS.

&&

POWELL

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.